Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 99, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Aug 30, 2019, 1:38 PM MDT for Hot Springs County, Washakie County, Wyoming. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2019, 1:38 PM MDT (19:38 UTC)
- Expired
- Aug 30, 2019, 2:30 PM MDT
- In force
- 52 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hot Springs County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 89 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2237 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 11:49 AM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 30, 11:49 AM MDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1149 AM MDT Fri Aug 30 2019 .SHORT TERM...Today through Saturday night Issued at 250 AM MDT Fri Aug 30 2019 Convection continues over the north and south as of 09Z with some rain hitting the ground along with gusty outflow wind. This is in response to mid and upper level moisture moving through the area along with a few weather disturbances in the west flow aloft. Isolated showers and storms will continue to pop up this morning with increasing coverage around midday through the late afternoon. Then the activity will be ending around or shortly after sunset this evening. Gusty wind will again be the main threat from storms along with lightning. High temps in the 80s for the most part today with 60s and 70s in the mountains. Clearing sky later tonight with seasonal low temps. Saturday looks dry and warmer over the area. A slight breeze in the south and southwest in the afternoon. Elevated fire concerns in these areas. Highs on Saturday will be in the 80s to lower 90s with mid 60s and 70s in the mountains. .LONG TERM...Sunday through Thursday night Issued at 250 AM MDT Fri Aug 30 2019 High pressure will continue Sunday into Labor Day for continued warm temperatures. The high temperatures and low humidity could lead to elevated fire weather conditions in the south, however the wind speeds are not looking too strong at this time. All models are then indicating a fairly strong shortwave trough moving into Montana on Tuesday, though the timing varies widely. The GFS is the most progressive and could bring scattered showers and thunderstorms to western WY by midday Tuesday. The ECMWF takes the track into southern Canada and only shows isolated showers and thunder moving in later Tuesday night. The shower activity with isolated thunderstorms will redevelop Wednesday across southwest Wyoming and across the Tetons and Absaroka mountains, and eventually the far northwest. Looking out to next Thursday, the models are again in disagreement for precipitation chances with the GFS being more aggressive across most of western WY and the other models only showing the showers returning to far SW WY. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1143 AM MDT Fri Aug 30 2019 Isolated showers and thunderstorms are drifting west to east across the area. This activity will increase and become more scattered through the afternoon. Any showers or storms will likely be accompanied with wind gusts to 30 knots. Activity will then slack off through the evening and should be east of the area by 06Z. Some wind gusts are expected this afternoon, KCOD and KWRL are least likely to receive any. VFR conditions will prevail at the terminal sites through the period. No activity is expected on Saturday and winds will be lighter with any gusts under 20 mph. && .FIRE WEATHER... Issued AT 250 AM MDT Fri Aug 30 2019 A little more moist over the region today. Isolated morning showers or storms will occur. Then a little better coverage of showers and storms this afternoon into the early evening. Expecting showers and storms to end by midnight in the east zones. Saturday looks warmer and dry with lower afternoon relative humidity. A slight breeze Saturday afternoon in the south and southwest, but not enough to warrant any fire weather highlights. Thus elevated fire concerns on Saturday. Sunday looks dry and hot with even lower afternoon relative humidity. Again elevated fire concerns on Sunday. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...AR LONG TERM...Swanson AVIATION...Bourque FIRE WEATHER...AR
Hazardous weather outlook, Aug 30, 1:34 PM MDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 134 PM MDT Fri Aug 30 2019 WYZ001>020-022>030-311945- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 134 PM MDT Fri Aug 30 2019 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...This Afternoon and Tonight. Scattered showers and thunderstorms continue until around sunset. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday through Labor Day: Very warm to hot conditions continue with elevated to near critical fire weather conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:35 PM MDT | Special Weather Statement | RIW | 40 min | |
| Aug 30, 1:42 PM MDT | Special Weather Statement | RIW | Sweetwater | 33 min |
| Aug 30, 1:47 PM MDT | Special Weather Statement | RIW | Fremont | 43 min |
| Aug 30, 1:49 PM MDT | Special Weather Statement | RIW | Washakie | 26 min |
| Aug 30, 1:51 PM MDT | Special Weather Statement | RIW | Sublette | 24 min |
| Aug 30, 2:11 PM MDT | Tornado Warning | RIW | Fremont | 12 min |
| Aug 30, 2:27 PM MDT | Special Weather Statement | RIW | Natrona | 48 min |
| Aug 30, 2:48 PM MDT | Special Weather Statement | RIW | 27 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.